Computing Publications

Publications Home » A new blocking problem from Java-...

A new blocking problem from Java-based schedulers

Peter G. Harrison, Catalina

Journal Article
Performance Evaluation
Volume 51
pp.229–246
January, 2003
Elsevier
DOI 10.1016/S0166-5316(02)00096-2
Abstract

We consider a form of blocking, which is typical in client-server systems including those implemented under the Enterprise JavaBean (EJB) specification. The novel feature is that tasks must wait for one of a number of parallel queues to clear its outstanding work. Thus, blocking time is the minimum of sojourn times at the parallel queues. Under certain simplifying assumptions, we solve this model for the probability distribution of blocking time and obtain a simple formula for its mean value. We then use this result in an aggregate server model of a larger queueing network in which further non-standard techniques are included to represent this form of blocking. We compare our approximate results against simulation data, obtaining good agreement for both system throughput and queue length probability distributions at equilibrium.

Keywords
AESOP
PDF of full publication (370 kilobytes)
(need help viewing PDF files?)
Postscript of full publication (808 kilobytes)
(need help viewing Postscript files?)
BibTEX file for the publication
N.B.
Conditions for downloading publications from this site.
 

pubs.doc.ic.ac.uk: built & maintained by Ashok Argent-Katwala.